Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stoccrin side effects
Feb 8, 2008

I was tested positive in January 2000, started Epivir-Retrovir-Crixivan medication in September 2000, switched to Combivir-Crixivan in August 2004 and all this time my viral load has been undetectable. In September 2007 I had a kidney stone and my doctor made me switch to Sctocrin-Combivir medication. Since then I feel dizzy every day, sometimes vomit too. Can't sleep well, have strange dreams and wake up tired. I want to switch back to Combivir-Crixivan but my doctor keeps on rejecting this option, offering me other solutions. Is it possible to go back to Combivir-Crixivan medication after 4 months Stocrin usage?

Response from Dr. Henry

If you never experienced viral failure while on the Crixivan then switching back to a Crixivan (indinavir) based regimen while suppressed on Stocrine/Combivir should maintain viral suppression OK. If ritonavir is available to you then boosting Crixivan with ritonavir and changing to twice day dosing (OK with food) may make the regimen more tolerable and effective (800/100 mg twice daily). If other protease inhibitors are available to you then a switch from Stocrine to an alterative (such as ritonavir boosted lopinavir, atazanavir, saquinavir, fosamprenavir, or darunavir) would be an option that would would avoid concern about recurrent indivavir-related kidney stones. KH



Previous
Summer worries
Next
Ear numbness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement